Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 314, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 25, 2010, 7:39 AM CDT for Cherokee County, Plymouth County, Woodbury County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2010, 7:39 AM CDT (12:39 UTC)
- Expired
- Sep 25, 2010, 8:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, IA, Plymouth County, IA, Woodbury County, IA
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:20 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 25, 3:20 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 AM CDT SAT SEP 25 2010 .DISCUSSION... SHOWERS AND TSTMS MOVG ESEWD ACROSS FORECAST AREA IN THESE PRE DAWN HOURS AS SHORTWAVE DIGS INTO AREA FRONT HE NW. MOST OF THE ACTIVITY SHOULD BE OVER THE EASTERN HALF OF AREA BY 12Z. SHWRS AND TSTMS MOVING AND DEVELOPING TOWARD NWRN IA SHOULD BECOME WIDESPREAD THERE DURING THE NEXT FEW HOURS. THO LESS WIDESPREAD...SHOWERS TO THE N STILL WARRANT HI POPS IN THE NERN QUARTER FOR EARLY THIS MORNING THOUGH BEST RAINFALL WILL BE OVER NWRN IA. AFTER EARLY MRNG...SHOWERS SHOULD CONT TO DECREASE FROM THE W...THO THEY SHOULD REMAIN OVER THE FAR SE THRU THE DAY AS WAVE DIGS MORE SEWD/SWD ON ITS WAY FOR FORMING UPPER LOW SSE OF AREA. WRN FORECAST AREA SHOULD CLEAR OUR REAL WELL TODAY AND THIS CLEARING WILL PROCEED THIS AFTN AND EVE AT A SLOWER PACE OVER THE E. WILL KEEP SLGT CHC SHWRS FAR SE INTO EARLY EVE. TEMPS WILL BE HELD DOWN OF COURSE BY CLOUDS AND SHOWERS AT LEAST IN THE E. SOME CLOUDS WILL LINGER FOR A WHILE IN THAT FAR SERN CORNER FOR TNGT OTRW MOCLEAR/CLEAR LOOKS GOOD. REAL QUESTION WITH LOW LEVEL FLOW GOING SO LIGHT SO QUICKLY IS THE POTENTIAL DEVELOPMENT OF SOME FOG AND STRATUS IN THE SE. WE HAVE BEEN CARRYING THE PATCHY FOG AND WILL KEEP THAT WHILE KEEPING CLOUD COVER FAIRLY LOW LATE TONIGHT...THAT IS...WILL HOLD OFF ON THE DEVELOPMENT OF SIGNIFICANT STRATUS AT THIS TIME. SUNDAY SHOULD BE THE FIRST FULL DAY OF AN EXTENDED DRY AND MILD PERIOD AS STRONG UPPER RIDGING OVER WRN CONUS SPREADS GRADUALLY EWD. SHORTWAVES EVERY COUPLE DAYS STARTING MON WILL BE TO FAR N/E OF AREA TO DO MORE THAN DRAG A FEW WEAK AND DRY COOL FRONTS ACROSS AREA BUT TEMPS WILL STILL BE AT WORST SEASONABLY MILD. / WILLIAMS && .AVIATION... SCATTERED ELEVATED SHRA/TSRA MOVING EAST ACROSS THE FORECAST AREA THIS MORNING. COULD SEE SOME ISOLATED CEILINGS APPROACH MVFR...BUT DRIER AIR IN THE LOWER LEVEL SHOULD KEEP CEILINGS FOR THE MOST PART VFR WITH UNRESTRICTED VISIBILITY. SCT-BKN CUMULUS MAY DEVELOP AFTER 16Z SAT AS THE WAVE DEPARTS...WITH DIURNAL SHRA POSSIBLE 19-24Z. ANY SHOWERS SHOULD MAINLY BE CONFINED TO AREAS ALONG AND EAST OF INTERSTATE 29. SURFACE HIGH PRESSURE RIDGE WILL EXTEND NORTHEAST TO SOUTHWEST ACROSS THE AREA TONIGHT...BRINGING CLEARING SKIES AND LT/VRBL WINDS. WITH WET GROUND FROM RECENT RAINFALL...THIS COULD LEAD TO AREAS MVFR-LOCALLY IFR VSBYS IN BR AFT 26/08Z. /JH && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Sep 25, 4:08 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 408 AM CDT SAT SEP 25 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 408 AM CDT SAT SEP 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL ACCOMPANY SHOWERS MOVING EAST OVER THE AREA EAST OF THE JAMES RIVER THIS MORNING...EXCEPT THUNDERSTORMS WILL BE SCATTERED NEAR THE MISSOURI RIVER EAST OF PICKSTOWN AND INTO NORTHWEST IOWA. NO SEVERE STORMS ARE EXPECTED. THE THUNDERSTORMS WILL END FROM THE WEST...BUT A FEW WILL BE POSSIBLE INTO THIS AFTERNOON...ESPECIALLY IN NORTHWEST IOWA. FLOODING... FLOODING OF SEVERAL RIVERS AND STREAMS WILL CONTINUE TODAY IN THE WAKE OF HEAVY RAINS OF WEDNESDAY AND THURSDAY. THESE INCLUDE MAJOR RIVERS SUCH AS THE JAMES...VERMILLION...BIG SIOUX AND LITTLE SIOUX. IN ADDITION...WIDESPREAD AREAL FLOODING CONTINUED THIS MORNING IN SOUTHWEST MINNESOTA...AND IN SOME AREAS NEAR THE MINNESOTA BORDER IN EAST CENTRAL SOUTH DAKOTA AND NORTHWEST IOWA. THIS AREAL FLOODING OF LOW AREAS INCLUDING ROADS WILL ABATE VERY SLOWLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 11:07 PM CDT | Areal Flood Warning | FSD | Brookings, Lake, Moody | 36 hr |
| Sep 25, 12:49 AM CDT | River Flood Warning | FSD | Turner | 30 hr |
| Sep 25, 12:49 AM CDT | River Flood Warning | FSD | Minnehaha | 20 hr |
| Sep 25, 7:00 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 30 min |
| Sep 25, 8:34 AM CDT | River Flood Warning | FSD | Turner | 6 hr |
| Sep 25, 8:34 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 9 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.